Alert archive / West Virginia / Frost Advisories in 2008
Frost Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 3, 2008, 2:30 PM EDT. It took effect at Oct 4, 2008, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 2:30 PM EDT (18:30 UTC)
- In effect from
- Oct 4, 2008, 12:00 AM EDT
- Expired
- Oct 4, 2008, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 031830 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 230 PM EDT FRI OCT 3 2008 WVZ046-040230- /O.NEW.KRLX.FR.Y.0003.081004T0400Z-081004T1300Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 230 PM EDT FRI OCT 3 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. GENERALLY CLEAR SKIES...LIGHT WINDS...AND LOW HUMIDITY WILL ONCE AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES IN THE HOURS BEFORE SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS71 KRLX 040147 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 947 PM EDT FRI OCT 3 2008 WVZ046-041000- /O.CON.KRLX.FR.Y.0003.081004T0400Z-081004T1300Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 947 PM EDT FRI OCT 3 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. GENERALLY CLEAR SKY...LIGHT WINDS...AND LOW HUMIDITY WILL ONCE AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES IN THE HOURS BEFORE SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TRM
000 WWUS71 KRLX 041017 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 617 AM EDT SAT OCT 4 2008 WVZ046-041300- /O.CON.KRLX.FR.Y.0003.000000T0000Z-081004T1300Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 617 AM EDT SAT OCT 4 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. GENERALLY CLEAR SKY...LIGHT WINDS...AND LOW HUMIDITY WILL ONCE AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES IN THE HOURS BEFORE SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 3, 1:46 PM EDT, 44 minutes earlier.
Area forecast discussion, Oct 3, 1:46 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT FRI OCT 3 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TODAY BRINGING ONLY SOME CLOUDS FOLLOWED BY HIGH PRESSURE TAKING CONTROL OVER THE WEEKEND INTO EARLY NEXT WEEK. A FRONT WILL BRING A CHANCE OF SHOWERS MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... LITTLE CHANGE TO FORECAST. LEFT IN MINIMAL POP ALONG NORTHERN CWA BORDER...STILL A SHOT AT A STRAY SHOWER DEVELOPING FROM DIFFERENTIAL HEATING ON EDGE OF CLOUD DECK. OTHERWISE...MADE MINOR ALTERATIONS TO SKY GRIDS. HIGH TEMPERATURES ON TRACK AND DID NOT CHANGE. PREVIOUS DISCUSSION... SOME DEW POINTS IN THE COLDEST PLACES IN THE MOUNTAINS AND ALONG THE WESTERN AND EASTERN SLOPES HAVE GOTTEN LOW ENOUGH TO PERMIT SOME FROST. FROST HAS NOT BEEN WIDESPREAD HOWEVER. SLIGHTLY HIGHER DEW POINTS AND HIGH TEMPERATURES TODAY SHOULD PREVENT FROST TONIGHT OTHER THEN IN ISOLATED MOUNTAIN VALLEYS. SO HAVE NOT GONE WITH ADVISORY TONIGHT. DYNAMICS WILL REMAIN TO THE NORTH SO OTHER THEN SOME CLOUDS DO NOT EXPECT ANY PRECIPITATION TODAY WITH THE FRONT PUTTING ONLY A SLIGHT CHANCE IN NORTHERN MOST AREAS DURING THE PEAK OF THE AFTERNOON. COULD NOT FIND MUCH OF A REASON TO DEVIATE FROM MAX AND MIN OTHER THEN SOME MINOR TWEAKING. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... WEAK BAROCLINIC ZONE LIFTS NORTH OF THE REGION DURING THE DAY ON SATURDAY WITH DECREASING CLOUD COVER. SURFACE HIGH PRESSURE THEN BUILDS IN AND BECOMES A PREDOMINATE PLAYER FOR OUR WEATHER. MAIN FORECAST PROBLEM THIS PERIOD IS HOW COLD IT GETS BY SUNDAY MORNING OVER THE EASTERN MOUNTAINS. WITH CLEAR SKIES IN PLACE...FIGURE RADIATIONAL COOLING WILL HAVE PRETTY STRONG EFFECT...ESPECIALLY IN HIGHER VALLEYS. KEPT ORIGINAL FORECAST... PAINTING MID 30S MINS FOR AREAS NEAR EKN AND SNOWSHOE TO ACCOUNT FOR THIS. OTHERWISE...DAYTIME HIGHS WILL REMAIN JUST A TAD BELOW NORMAL AS ABUNDANT SUNSHINE WILL BE AVAILABLE SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOR THE START OF THE WEEK SFC HIGH PRESSURE SHIFTS EASTWARD. HOWEVER...BACKDOOR FRONTAL BOUNDARY MAY PAY A VISIT AS TROUGH IS EXPECTED TO DIG ALONG THE EAST COAST. IT WILL BE A STRETCH FOR THIS FEATURE TO DIG TOO FAR WEST. THE ECMWF IS MUCH STRONGER WITH THIS FEATURE THAN THE GFS. THIS IDEA WILL KEEP MOST CLOUDS TO OUR EAST. HPC BLENDED BOTH MODELS TO HANDLE THIS FEATURE. OTHERWISE TO THE WEST...LONGER TERM MODELS WERE IN PRETTY GOOD AGREEMENT IN HANDLING THE MID LEVELS OVER THE ATMOSPHERE. NEXT WEATHER SYSTEM ARRIVES LATE THU NIGHT IN THE FORM OF A COLD FRONT. GFS AND ECMWF HAVE TIMING ABOUT RIGHT...BUT DIFFER ON DEPTH OF TROUGH PROGGED TO TRACK ACROSS THE CENTRAL US. WITH A LITTLE UNCERTAINTY IN THE MODELS AT THIS POINT...MADE NO ADJUSTMENTS TO THE FORECAST PACKAGE IN THIS PERIOD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... WEAK COLD FRONT TO PROVIDE CU OR AC THIS AFTERNOON INTO TONIGHT...WITH VFR CIGS. WITH DEWPOINTS A BIT HIGHER TODAY...SHOULD SEE MORE VALLEY FOG SATURDAY MORNING...WITH LIFR FORECAST AT CRW/EKN AND IFR AT HTS. VFR AREAWIDE AFTER 14Z SATURDAY AFTER FOG BURNS OFF. AVIATION OUTLOOK /BEYOND 00Z SATURDAY/...NO SIGNIFICANT WEATHER EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...CL SHORT TERM...KMC LONG TERM...KMC AVIATION...CL
Hazardous weather outlook, Oct 3, 6:14 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 614 AM EDT FRI OCT 3 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013- 014-016>020-028>034-039-040-041015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-UPSHUR-BARBOUR- 614 AM EDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ015-024>027-035>038-046-047-041015- KANAWHA-MINGO-LOGAN-BOONE-CLAY-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 614 AM EDT FRI OCT 3 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.